Alert archive / Oregon / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jun 29, 2004, 1:40 PM PDT for Deschutes County, Oregon. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 1:40 PM PDT (20:40 UTC)
- Expired
- Jun 29, 2004, 3:40 PM PDT
- In force
- 2 hr
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
County Deschutes County, OR
The radar
The Medford radar (KMAX), 217 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPDT 292041 FFWPDT ORC017-292240- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PENDLETON OR 140 PM PDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A * FLASH FLOOD WARNING FOR... DESCHUTES COUNTY IN CENTRAL OREGON * UNTIL 340 PM PDT * AT 140 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER DESCHUTES COUNTY...OR ABOUT 24 MILES SOUTHWEST OF BEND...SHOWING VERY LITTLE MOVEMENT. * THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR... SISTERS AT 150 PM PDT LAT...LON 4392 12173 4385 12174 4382 12161 4389 12159 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 8:05 AM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 29, 8:05 AM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
805 AM PDT TUE JUN 29 2004
.SHORT TERM...A NEGATIVELY TILTED UPPER TROUGH ALONG THE CALIFORNIA
COAST WILL REMAIN IN PLACE TODAY AND KEEP A DEEP SOUTHERLY FLOW OF
TROPICAL MOISTURE INTO THE FORECAST AREA. THE ATMOSPHERE IS EVEN
MORE UNSTABLE TODAY THAN IT WAS ON MONDAY. PRECIP WATER VALUES ARE
NEAR AN INCH AT ALL THE SURROUNDING UPPER AIR STATIONS WITH THE
FORECASTED STABILITY INDICES SHOWING VERY UNSTABLE CONDITIONS.
WINDS ALOFT ARE FAIRLY LIGHT...GENERALLY 15 MPH OR LESS. AS A
RESULT OF THESE COMBINED FEATURES CAN EXPECT ANOTHER ROUND OF SLOW
MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING. DUE TO THE
ABUNDANT AVAILABLE MOISTURE AND THE SLOW MOVING STORMS AN FLASH
FLOOD WATCH IS IN EFFECT THROUGH EARLY THIS EVENING. THIS WEATHER
PATTERN WILL SHOW SIGNS OF BREAKING ON WEDNESDAY...HOWEVER THERE
WILL STILL BE A TROUGH ALONG THE COAST WITH A SOUTHWEST FLOW ALOFT
CONTINUING TO BRING IN MOIST AND UNSTABLE AIR INTO THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 91 60 91 / 20 20 20
WALLA WALLA 91 62 91 / 20 20 20
TRI-CITIES 94 59 94 / 20 20 10
YAKIMA 91 58 90 / 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH TODAY AND THIS EVENING FOR WALLOWA COUNTY
(ZONE 50)...GRANDE RONDE VALLEY (ZONE 49)...THE BLUE MOUNTAINS
(ZONE 46)...THE JOHN DAY BASIN (ZONE 47)...AND THE OCHOCO/JOHN
DAY HIGHLANDS (ZONE 48).
WA...NONE.
&&
88Hazardous weather outlook, Jun 29, 5:10 AM PDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OREGON
510 AM PDT TUE JUN 29 2004
ORZ041>050-WAZ024>030-301200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
510 AM PDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLASH FLOOD WATCH UNTIL 7 PM
BLUE MOUNTAINS (OR), JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS,
GRANDE RONDE VALLEY, WALLOWA COUNTY
HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS
NORTHWEST BLUE MOUNTAINS (WA), CENTRAL OREGON
SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER CENTRAL AND EASTERN
OREGON AND SOUTHEAST WASHINGTON TODAY AND THIS EVENING. SLOW MOVING
THUNDERSTORMS PRODUCING HEAVY RAIN WILL THREATEN THE CENTRAL AND
EASTERN OREGON MOUNTAINS AS WELL AS THE JOHN DAY BASIN AND THE
GRANDE RONDE VALLEY WITH FLASH FLOODING. PLEASE REFER TO THE LATEST
FLASH FLOOD WATCH PDXFFAPDT WGUS46 KPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS WEDNESDAY
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, BLUE MOUNTAINS,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE
VALLEY, WALLOWA COUNTY
THUNDERSTORMS THURSDAY AND FRIDAY
NORTHWEST BLUE MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL
OREGON, BLUE MOUNTAINS, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
THUNDERSTORMS SATURDAY
FOOTHILLS OF THE BLUE MOUNTAINS (WA), NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, FOOTHILLS
OF THE BLUE MOUNTAINS (OR), BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA
COUNTY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
WEDNESDAY. THE MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY
RAIN...ALTHOUGH STORMS WILL TRACK A LITTLE FASTER THAN WHAT IS
FORECAST FOR TODAY. THE THREAT OF CONVECTION WILL CONTINUE THURSDAY
THROUGH SATURDAY. THE REMAINDER OF THE HOLIDAY WEEKEND WILL BE DRY
EXCEPT FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
CENTRAL AND EASTERN MOUNTAINS. LOCALLY BREEZY WINDS ARE POSSIBLE ON
JULY 4TH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:12 PM PDT | Severe Thunderstorm Warning | PDT | Crook | 48 min |
| Jun 28, 7:26 PM PDT | Flash Flood Warning | PDT | Crook | 64 min |
| Jun 29, 3:35 PM PDT | Severe Thunderstorm Warning | PDT | Crook | 55 min |
| Jun 29, 3:39 PM PDT | Flash Flood Warning | PDT | Crook | 66 min |
| Jun 29, 4:27 PM PDT | Severe Thunderstorm Warning | PDT | Jefferson | 63 min |
| Jun 29, 4:33 PM PDT | Flash Flood Warning | PDT | Jefferson | 57 min |
| Jun 29, 4:41 PM PDT | Severe Thunderstorm Warning | PDT | Crook | 64 min |
| Jun 29, 4:45 PM PDT | Flash Flood Warning | PDT | Crook | 60 min |
Nearby
Flash Flood Warnings in Oregon, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.